Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Balanced subgroups of abelian groups


Author: Roger H. Hunter
Journal: Trans. Amer. Math. Soc. 215 (1976), 81-98
MSC: Primary 20K40
DOI: https://doi.org/10.1090/S0002-9947-1976-0507068-3
MathSciNet review: 0507068
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The balanced subgroups of Fuchs are generalised to arbitrary abelian groups. Projectives and injectives with respect to general balanced exact sequences are classified; a new class of groups is introduced in order to classify these projectives.


References [Enhancements On Off] (What's this?)

  • [1] L. Fuchs, Infinite Abelian groups. Vol. I, Pure and Appl. Math., vol. 36, Academic Press, New York and London, 1970. MR 41 #333. MR 0255673 (41:333)
  • [2] L. Fuchs, Infinite Abelian groups. Vol. II, Academic Press, New York, 1973. MR 0349869 (50:2362)
  • [3] P. Griffith, On a subfunctor of Ext, Arch. Math. (Basel) 21 (1970), 17-22. MR 41 #6964. MR 0262356 (41:6964)
  • [4] P. Hill and C. Megibben, On direct sums of countable groups and generalizations, Studies on Abelian Groups (Sympos., Montpellier, 1967), Springer, Berlin, 1968, pp. 183-206. MR 39 #4270. MR 0242943 (39:4270)
  • [5] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122.
  • [6] C. Megibben, On $ {p^\alpha }$-high injectives, Math. Z. 122 (1971), 104-110. MR 45 #8726. MR 0299678 (45:8726)
  • [7] R. J. Nunke, Homology and direct sums of countable abelian groups, Math. Z. 101 (1967), 182-212. MR 36 #1538. MR 0218452 (36:1538)
  • [8] C. L. Walker, Projective classes of completely decomposable Abelian groups, Arch. Math. (Basel) 23 (1972), 581-588. MR 47 #1976. MR 0313422 (47:1976)
  • [9] K. D. Wallace, On mixed groups of torsion-free rank one with totally projective primary components, J. Algebra 17 (1971), 482-488. MR 42 #7772. MR 0272891 (42:7772)
  • [10] R. B. Warfield, Jr., Classification theorems for p-groups and modules over a discrete valuation ring, Bull. Amer. Math. Soc. 78 (1972), 88-92. MR 45 #378. MR 0291284 (45:378)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K40

Retrieve articles in all journals with MSC: 20K40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0507068-3
Keywords: Balanced subgroups, projectives and injectives
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society